J Korean Geriatr Soc Search

CLOSE


Ann Geriatr Med Res > Volume 19(2); 2015 > Article
Journal of the Korean Geriatrics Society 2015;19(2):99-101.
DOI: https://doi.org/10.4235/jkgs.2015.19.2.99    Published online June 30, 2015.
Stress Cardiomyopathy due to Misuse of Transdermal Fentanyl Patches in an Elderly Patient
Ji Eun Song, Jay Young Rhew, Ji Hyun Lim, Sung Hee John, Jong Pil Park, Dong Yob Lee
Division of Cardiology, Department of Internal Medicine, Presbyterian Medical Center, Jeonju, Korea
Abstract
Stress cardiomyopathy is characterized by transient systolic dysfunction of the apical and/or mid segment of the left ventricle. The main pathophysiology of stress cardiomyopathy is the excessive release of catecholamine. Opioid withdrawal can initiate a surge of catecholamine and an attack of stress cardiomyopathy. In this case, we report a case of stress cardiomyopathy due to iatrogenic withdrawal from transdermal fentanyl.
Key Words: Stress cardiomyopathy, Takotsubo cardiomyopathy, Fentanyl


ABOUT
ARTICLE & TOPICS
Article Category

Browse all articles >

TOPICS

Browse all articles >

BROWSE ARTICLES
EDITORIAL POLICY
FOR CONTRIBUTORS
Editorial Office
#401 Yuksam Hyundai Venturetel, 20, Teheran-ro 25-gil, Gangnam-gu, Seoul 06132, Korea
Tel: +82-2-2269-1039    Fax: +82-2-2269-1040    E-mail: agmr.editorial@gmail.com                

Copyright © 2020 by Korean Geriatrics Society. All rights reserved.

Developed in M2community

Close layer
prev next